Alert archive / Missouri / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 82, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at May 27, 2017, 2:08 PM CDT for Cooper County, Missouri. It was in force for 52 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2017, 2:08 PM CDT (19:08 UTC)
- Expired
- May 27, 2017, 3:00 PM CDT
- In force
- 52 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Cooper County, MO
The radar
The Pleasant Hill radar (KEAX), 132 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 2:10 PM CDT | HAIL 1 | Otterville, MO | |
| May 27, 2:20 PM CDT | TSTM WND GST 50 | Pilot Grove, MO | |
| May 27, 2:35 PM CDT | TSTM WND DMG | Boonville, MO | POWER LINES DOWN |
| May 27, 2:40 PM CDT | TSTM WND DMG | 5 S Boonville, MO | SCATTERED TREE DAMAGE ACROSS MUCH OF COOPER COUNTY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 12:13 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.1 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3187 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 766 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 1.8
- Supercell composite
- 9.6
The text
As transmitted.
564
WUUS53 KEAX 271908
SVREAX
MOC053-272000-
/O.NEW.KEAX.SV.W.0082.170527T1908Z-170527T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Kansas City/Pleasant Hill MO
208 PM CDT SAT MAY 27 2017
The National Weather Service in Pleasant Hill has issued a
* Severe Thunderstorm Warning for...
Cooper County in central Missouri...
* Until 300 PM CDT
* At 207 PM CDT, severe thunderstorms were located along a line
extending from 7 miles southeast of Marshall to Smithton to Cole
Camp, moving east at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Boonville, Pilot Grove, Otterville, Bunceton, Prairie Home,
Blackwater, Wooldridge, Lamine and Clifton City.
This includes Interstate 70 in Missouri between mile markers 87 and
114.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 700 PM CDT for central
Missouri.
LAT...LON 3874 9260 3868 9262 3869 9298 3870 9306
3898 9304 3898 9281 3897 9281 3897 9277
3898 9270 3897 9261 3897 9256 3891 9250
TIME...MOT...LOC 1907Z 267DEG 38KT 3903 9312 3871 9309 3846 9319
HAIL...1.00IN
WIND...60MPH
$$
Blair2 follow-up statements
182
WWUS53 KEAX 271940
SVSEAX
Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
240 PM CDT SAT MAY 27 2017
MOC053-272000-
/O.CON.KEAX.SV.W.0082.000000T0000Z-170527T2000Z/
Cooper MO-
240 PM CDT SAT MAY 27 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR EASTERN COOPER COUNTY...
At 240 PM CDT, severe thunderstorms were located along a line
extending from near Boonville to 6 miles east of Bunceton to near
Clarksburg, moving east at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Boonville, Bunceton, Prairie Home and Wooldridge.
This includes Interstate 70 in Missouri between mile markers 99 and
114.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 700 PM CDT for central
Missouri.
LAT...LON 3874 9260 3868 9262 3869 9280 3898 9284
3898 9281 3897 9281 3897 9277 3898 9270
3897 9261 3897 9256 3891 9250
TIME...MOT...LOC 1940Z 261DEG 38KT 3895 9270 3881 9267 3858 9267
HAIL...1.00IN
WIND...60MPH
$$
Blair226
WWUS53 KEAX 271950
SVSEAX
Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
250 PM CDT SAT MAY 27 2017
MOC053-272000-
/O.EXP.KEAX.SV.W.0082.000000T0000Z-170527T2000Z/
Cooper MO-
250 PM CDT SAT MAY 27 2017
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN COOPER COUNTY WILL
EXPIRE AT 300 PM CDT...
The storms which prompted the warning have moved out of the area.
Therefore the warning will be allowed to expire. However gusty winds
are still possible with these thunderstorms.
A tornado watch remains in effect until 700 PM CDT for central
Missouri.
LAT...LON 3874 9260 3868 9262 3869 9280 3898 9284
3898 9281 3897 9281 3897 9277 3898 9270
3897 9261 3897 9256 3891 9250
TIME...MOT...LOC 1950Z 267DEG 38KT 3895 9258 3881 9255 3858 9255
$$
BlairWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 12:47 PM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, May 27, 12:47 PM CDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 1247 PM CDT Sat May 27 2017 .Discussion... Issued at 206 AM CDT SAT MAY 27 2017 The potential for widespread severe weather this afternoon and evening continues to increase as short-term trends come into higher resolution. An MCS is currently advancing eastward across south central Nebraska and north central Kansas as of early Saturday morning. This activity will undergo only slight weakening as it approaches northwest Missouri by the mid-morning. The cold pool generated from the MCS may play a critical role in the development of anticipated severe weather this afternoon. As the MCS crosses into northwest Missouri, a surface low will lift northeastward into eastern Kansas by the mid-afternoon, bringing with it a highly unstable airmass up against the I-70 corridor. Surface dewpoint values will increase into the upper 60s to lower 70s over areas south of the Missouri River. Meanwhile, a mid-level shortwave will eject out of an upper-level trough situated over the Northern and Central Rockies, atop a primed low-level environment. This will all equate to a highly favorable setup for robust convection by the early afternoon into the evening, particularly for areas just north of I-70, extending to points well south. The surface low should be limited in its northeastward trek as the MCS-driven cold pool pushes against it. This will in turn present strong surface convergence within a highly unstable environment, as MUCAPE values exceed 4000 J/kg along and south of the warm front. With ample mid-level flow, 0-6 km shear values of 40+ knots will support rotating updrafts. Also expecting backed surface winds in the vicinity of the warm front and points south, thus increasing the potential for a few tornadoes across central Missouri this afternoon before the surface low surges southeastward. The tornadic potential may be increased near the surface low, which looks to position itself near west central to southwestern Missouri Saturday afternoon/evening. Aside from the tornadic potential, very large hail and damaging winds are possible as the storm system advances from eastern Kansas and western Missouri early this afternoon and steadily pushes southeastward by the early evening into central Missouri. With the holiday weekend in full swing, action plans will need to be considered no later than Saturday morning, especially for those camping, who may be unfamiliar with local storm shelters in the relevant areas. By Sunday morning, steady northwesterly surface winds are expected in the wake of the exiting storm system and dry conditions will be maintained through the latter half of the holiday weekend. Temperatures will remain steady at near-seasonal values through much of the upcoming week. May see additional storm development by the mid-week, though forcing will remain rather limited until the late week. At that point, models point to the possibility of a large region of moisture advection extending into the Northern Plains as the upper jet migrates well north. Any overhead impulses could trigger warm advection showers/storms, though a blocking ridge pattern should limit widespread precipitation chances. && .Aviation...(For the 18Z TAFS through 18Z Sunday Afternoon) Issued at 1249 PM CDT SAT MAY 27 2017 The main line of thunderstorms has moved through the terminals with just light showers and thunderstorms in its wake. These storms will affect the terminals through 19Z with VFR conds prevailing through the remainder of the afternoon and evening. Early tomorrow morning, models agree MVFR cigs will move into the terminals around 08Z-09Z and cont thru 12Z-13Z before lifting up to low end VFR conds with cigs btn 3-4kft. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...Welsh Aviation...73
Hazardous weather outlook, May 27, 5:42 AM CDT, 8 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 542 AM CDT Sat May 27 2017 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-281045- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 542 AM CDT Sat May 27 2017 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Widespread thunderstorm activity is expected today as a very unstable airmass develops over the region. Severe thunderstorm development is expected with all forms of severe weather possible. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Sunday through Friday No severe weather expected. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Local storm report, May 27, 1:43 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
143 PM CDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0133 PM TSTM WND GST 2 S CLINTON 38.34N 93.78W
05/27/2017 E60 MPH HENRY MO TRAINED SPOTTER
0133 PM HAIL 2 S CLINTON 38.34N 93.78W
05/27/2017 E1.75 INCH HENRY MO TRAINED SPOTTER
&&
LAFLINLocal storm report, May 27, 1:55 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
155 PM CDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0154 PM HAIL 3 S COAL 38.28N 93.61W
05/27/2017 E1.75 INCH HENRY MO PUBLIC
WINDSHIELD BROKEN ON TRUCK
&&
LAFLINLocal storm report, May 27, 1:56 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
156 PM CDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0148 PM HAIL NNE GREEN RIDGE 38.62N 93.41W
05/27/2017 E1.00 INCH PETTIS MO PUBLIC
REPORTED AT CASEYS GENERAL STORE
&&
LGLocal storm report, May 27, 2:01 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
201 PM CDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM TSTM WND DMG WARRENSBURG 38.76N 93.73W
05/27/2017 JOHNSON MO PUBLIC
TREES DOWN ON UCM CAMPUS
&&
DHLocal storm report, May 27, 2:05 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
205 PM CDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0153 PM HAIL WSW TIGHTWAD 38.31N 93.55W
05/27/2017 M1.00 INCH HENRY MO TRAINED SPOTTER
SPOTTER MEASURED AT LEAST QUARTER SIZE HAIL COVERING THE
GROUND. THINKS THAT HAIL COULD HAVE BEEN LARGER AS IT
BROKE A WINDVISOR ON A TRUCK.
&&
LGLocal storm report, May 27, 2:08 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
208 PM CDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0153 PM TSTM WND DMG WSW TIGHTWAD 38.31N 93.54W
05/27/2017 HENRY MO TRAINED SPOTTER
WIND TOOK OUT THE WEATHER STATION OF THE SPOTTER AS WELL
AS BROUGHT DOWN SEVERAL TREE LIMBS APPROXIMATELY 5 INCHES
IN DIAMETER OR SO NEAR THE INTERSECTION OF MO-PP AND HWY
7.
&&
LGThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 7:41 AM CDT | Special Weather Statement | EAX | Atchison, Holt | 34 min |
| May 27, 8:30 AM CDT | Special Weather Statement | EAX | Clay, Platte | 30 min |
| May 27, 8:33 AM CDT | Special Weather Statement | EAX | Nodaway | 27 min |
| May 27, 9:06 AM CDT | Special Weather Statement | EAX | Clinton | 39 min |
| May 27, 9:13 AM CDT | Special Weather Statement | EAX | Gentry, Harrison, Worth | 47 min |
| May 27, 9:29 AM CDT | Special Weather Statement | EAX | Caldwell | 46 min |
| May 27, 9:41 AM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Carroll, Daviess, Grundy, Livingston, Ray | 34 min |
| May 27, 12:10 PM CDT | Severe Thunderstorm Warning | EAX | Cass, Jackson | 50 min |
| May 27, 12:29 PM CDT | Severe Thunderstorm Warning | EAX | Bates | 46 min |
| May 27, 12:49 PM CDT | Severe Thunderstorm Warning | EAX | Cass, Henry, Johnson, Lafayette | 56 min |
| May 27, 1:15 PM CDT | Tornado Warning | EAX | Henry | 30 min |
| May 27, 1:36 PM CDT | Severe Thunderstorm Warning | EAX | Henry, Johnson, Lafayette, Pettis, Saline | 43 min |
| May 27, 5:16 PM CDT | Special Weather Statement | EAX | Jackson | 29 min |
| May 27, 5:22 PM CDT | Severe Thunderstorm Warning | EAX | Cass, Jackson | 38 min |
| May 27, 5:47 PM CDT | Special Weather Statement | EAX | Johnson | 43 min |
| May 27, 6:13 PM CDT | Severe Thunderstorm Warning | EAX | Cooper, Pettis, Saline | 35 min |
| May 27, 6:43 PM CDT | Special Weather Statement | EAX | Cooper | 32 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.